MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L FREEDOM SOLO PERICARDIAL HEART VALVE; TISSUE HEART VALVE

SORIN GROUP ITALIA S.R.L FREEDOM SOLO PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number ART23SG
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The valve was received for analysis on may 04, 2017.Analysis is currently underway.
 
Event or Problem Description
During surgery on (b)(6) 2017, it was noticed that the commissure between right and non-coronary cusps were not at the same height, however, all commissures however were at same distance from each other.The surgeon decided to implant solo 23mm valve and after declamping the aorta, a central leak 2/4 was noticed on echocardiogram.Therefore the valve was explanted and a perimount size 21 valve was implanted.The delay in surgery was about 60 minutes.The patient is doing well now and has returned home.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device was performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Upon receipt of the device, visual and dimensional analyses were performed.The visual inspection confirmed the absence of any non-compliance, and the dimensional analysis confirmed that the size of the valve matched the valve's documentation.No device failure was detectable from the performed analyses.Furthermore, according to the customer narrative, the solo 23 mm was replaced with a perimount 21 mm.This suggests that the original valve was oversized.As such, the event is deemed to be a miss sizing, and therefore not device related.

Brand Name
FREEDOM SOLO PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L
strada per crescentino snc
saluggia
MDR Report Key6578114
Report Number3005687633-2017-00044
Device Sequence Number16370119
Product Code LWR
UDI-Device Identifier00896208000382
UDI-Public(01)00896208000382(240)ICV0902(17)200801
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2020
Device Model NumberART23SG
Device Catalogue NumberICV0902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight89